Oklahoma, 2005

Tornadoes and Hail in Oklahoma, June 5 to 6, 2005

June 5 to 6, 2005 · NWS OUN · 46 events in 8 counties and zones

32 hail, 12 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:52 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 5, 1:52 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN JUN 5 2005

.DISCUSSION...
CLOUDS HAVE PREVENTED SUFFICIENT HEATING FOR DEEP CONVECTION TO
INITIATE - SO FAR. 12Z OUN SOUNDING WAS CONTAMINATED BY DEVELOPING
STORMS AND THUS IS UNREPRESENTATIVE OF EXISTING ENVIRONMENT.
LATEST MESOANALYSIS OA FIELDS INDICATE SBCAPE IN 3000-4000 RANGE
SE OF SFC FRONT THAT HAS BEGUN TO RETREAT TOWARD NW OK. STILL
ANTICIPATE STORM INITIATION BEFORE 00Z...PERHAPS AIDED BY
DIFFERENTIAL HEATING. DYNAMIC FORCING AT BOTH LOW LEVELS AND ALOFT
WILL BE CONSIDERABLY WEAKER THIS AFTERNOON AND EVENING...AS WILL
LOW-LEVEL SHEAR. BUT DEEP LAYER SHEAR OF 35-45 KT ACROSS AREA WILL
SUPPORT STRONG/SEVERE T-STORMS THAT MAY PRODUCE SOME BIG HAIL AND
DAMAGING WINDS GIVEN THE AVAILABLE CAPE. TORNADO POTENTIAL
CONSIDERABLY LOWER TODAY...BUT STILL NONZERO AS CONDITIONS WILL
SUPPORT A FEW SUPERCELLS. STORMS MAY LAST WELL INTO THE EVENING AS
INSTABILITY PERSISTS...AND COULD RE-IGNITE AFTER DARK NEAR OR JUST
N OF THE SFC FRONT AS INCREASING LLJ ENHANCES ISENTROPIC LIFT.

WITH CONVECTION EXPECTED TO BE LESS ORGANIZED TONIGHT...CHANCES OF
ANY RESIDUAL FOCUSING MECHANISMS ON MONDAY - OUTFLOW BOUNDARIES...
DIFFERENTIAL HEATING VIA LINGERING CLOUDS ETC - WILL BE LESS. THUS
EXPECT A MORE HOMOGENEOUS AIRMASS AND LOWER STORM CHANCES ON
MONDAY AND WILL LEAVE OUT MENTION OF PRECIP. SAME REASONING MAY
APPLY THROUGH MIDWEEK...BUT LATEST ETA IS MORE AGGRESSIVE WITH THE
UPPER SYSTEM LIFTING INTO THE N PLAINS AND DRIVES A FRONT INTO THE
AREA ON WED. LOW POPS THEREFORE ARE INCLUDED FOR WED.

MED-RANGE MODELS CONTINUE TO INDICATE UNSEASONABLY STRONG HEIGHT
FALLS INTO THE SW STATES LATER IN THE WEEK. IT WILL BECOME MORE
DIFFICULT WITH TIME TO BRING ANY STRONG SYSTEMS OUT INTO THE
PLAINS THIS FAR S...BUT THERE IS GENERAL AGREEMENT THAT SOMETHING
WILL DO SO TOWARD NEXT WEEKEND. BEST ESTIMATE OF TIMING IS AROUND
FRI-SAT AT THIS TIME...THUS POPS HAVE BEEN RAISED TO CHANCE DURING
THIS PERIOD ACROSS W AND N PARTS OF THE CWA. LOWER CHANCES ARE
EXTENDED INTO SUN AS THERE ARE SOME INDICATIONS THAT LOWER HEIGHTS
MAY REMAIN OVER THE SW. IF NOT...STRENGTHENING WNW FLOW ALOFT INTO
THE CENTRAL/N ROCKIES COULD PUT US BACK INTO A NOCTURNAL MCS
PATTERN SIMILAR TO WHAT WE HAD A WEEK OR TWO AGO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  89  71  90 /  30  10  10  10
HOBART OK         69  91  71  93 /  30  10  10  10
WICHITA FALLS TX  70  91  71  93 /  30  10  10  10
GAGE OK           66  92  67  94 /  10  10  10  10
PONCA CITY OK     68  90  72  90 /  30  10  10  10
DURANT OK         71  89  72  90 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 5, 10:45 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 5 2005

OKZ004>048-050>052-TXZ083>090-061200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL...WESTERN...AND SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM PONCA CITY...TO
FAIRVIEW...TO CHEYENNE.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO MIDNIGHT.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY TENNIS BALL SIZE HAIL AND 75 MPH WINDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS...PARTICULARLY FROM 3
PM THROUGH MIDNIGHT.

DISCUSSION...
A COLD FRONT MOVING SLOWLY ACROSS NORTHERN AND WESTERN OKLAHOMA THIS
MORNING HAD BECOME STATIONARY NEAR A LINE FROM BARTLESVILLE TO
GUTHRIE TO ALTUS AT MIDDAY AND A DRYLINE WAS INTERSECTING THE FRONT
IN THE CENTRAL TEXAS PANHANDLE.  THE FRONT IS EXPECTED TO SLOWLY
RETREAT NORTHWARD AS A WARM FRONT THIS AFTERNOON. THE DRYLINE IS NOT
EXPECTED TO ADVANCE INTO WESTERN OKLAHOMA OR WESTERN NORTH TEXAS
TODAY.

ALTHOUGH ALL AREAS NEAR AND SOUTH OF THE WARM FRONT WILL BECOME
HUMID AND UNSTABLE THIS AFTERNOON...THE STRONGEST COMBINATION OF
HEATING AND MOIST AIR IS EXPECTED TO LINE UP JUST EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT IN THE EASTERN TEXAS PANHANDLE
AND FAR SOUTHWEST OKLAHOMA OKLAHOMA AND WESTERN NORTH TEXAS. AS
SOUTHEAST WINDS TRANSPORT THE UNSTABLE AIR UP THE HIGHER TERRAIN OF
WEST TEXAS...CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY MID-AFTERNOON.  ADDITIONAL...MORE ISOLATED STORMS MAY
FORM MOST ANYWHERE ALONG THE WARM FRONT IN OKLAHOMA.

AS STORMS DEVELOP THEY WILL ENCOUNTER MODERATE AMOUNTS OF WIND SHEAR
AND A FEW SUPERCELL STORMS WILL RESULT. THESE STORMS WILL LIKELY
MOVE TO THE EAST OR EVEN SOUTHEAST AND WILL HAVE THE GREATEST
LIKELIHOOD FOR PRODUCING SIGNIFICANT SEVERE WEATHER. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WHILE TORNADOES CAN NOT BE COMPLETELY RULED OUT TODAY...THE THREAT
FROM TORNADOES IS SUBSTANTIALLY LOWER THAN ON SATURDAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL EXIST ALMOST EVERY DAY THROUGH
THE END OF NEXT WEEK...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRENGTH OF THE MID-LEVEL CAP OF WARM AIR AND
RELATIVELY WEAK WIND SHEAR WILL TEND TO LIMIT THE THREAT FOR
WIDESPREAD SEVERE WEATHER MOST OF THE TIME.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
MONDAY.

05

In the hours before

Local storm report, Jun 5, 10:48 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     8 W ADA                 34.78N 96.80W
06/04/2005  60 MPH           PONTOTOC           OK   EMERGENCY MNGR

            MEASURED WIND GUST

0550 PM     HAIL             BETHANY                 35.51N 97.64W
06/04/2005  0.75 INCH        OKLAHOMA           OK   NWS EMPLOYEE

&&

JPIKE
Local storm report, Jun 5, 12:06 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NE CHICKASHA          35.06N 97.93W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0645 PM     HAIL             2 SW LAKE CARL BLACKWEL 36.11N 97.22W
06/04/2005  1.00 INCH        PAYNE              OK   PUBLIC

0520 PM     HAIL             2 SW NINNEKAH           34.93N 97.94W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0620 PM     HAIL             5 NNW RUSH SPRINGS      34.85N 97.99W
06/04/2005  1.00 INCH        GRADY              OK   EMERGENCY MNGR

0618 PM     HAIL             10 N VERNON             34.30N 99.28W
06/04/2005  2.50 INCH        WILBARGER          TX   AMATEUR RADIO

            REPORTED ON HWY 183

0631 PM     HAIL             2 S RUSH SPRINGS        34.75N 97.96W
06/04/2005  0.75 INCH        GRADY              OK   EMERGENCY MNGR

0630 PM     HAIL             1 WNW VERNON            34.16N 99.30W
06/04/2005  1.00 INCH        WILBARGER          TX   PUBLIC

0705 PM     HAIL             6 SE RUSH SPRINGS       34.72N 97.88W
06/04/2005  1.00 INCH        GRADY              OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Jun 5, 12:14 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
114 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             10 WSW GUTHRIE          35.82N 97.59W
06/04/2005  2.00 INCH        LOGAN              OK   PUBLIC

0655 PM     HAIL             10 WSW GUTHRIE          35.82N 97.59W
06/04/2005  0.88 INCH        LOGAN              OK   PUBLIC

&&

JPIKE

The radar

The Altus AFB radar (KFDR), 53 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

32 hail, 12 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Kiowa

When
June 5, 4:05 PM CST
Where
Kiowa County, 1 mi S of Roosevelt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.833, -99.017

Hail, Kiowa

When
June 5, 4:10 PM CST
Where
Kiowa County, Roosevelt
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail, Kiowa

When
June 5, 4:23 PM CST
Where
Kiowa County, Roosevelt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail was observed at the intersection of Highway 19 and Highway 183.

Hail, Kiowa

When
June 5, 4:27 PM CST
Where
Kiowa County, Roosevelt
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail was reported on the north side of town near the intersection of Highway 19 and Highway 183.

Hail, Kiowa

When
June 5, 4:32 PM CST
Where
Kiowa County, Roosevelt
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail was observed on Highway 19.

Hail, Kiowa

When
June 5, 4:38 PM CST
Where
Kiowa County, Roosevelt
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail, Kiowa

When
June 5, 5:10 PM CST
Where
Kiowa County, Roosevelt
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail, Kiowa

When
June 5, 5:24 PM CST
Where
Kiowa County, 3 mi SW of Cooperton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.833, -98.900

Hail, Kiowa

When
June 5, 5:32 PM CST
Where
Kiowa County, 3 mi SE of Roosevelt
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -98.983

Hail, Kiowa

When
June 5, 5:33 PM CST
Where
Kiowa County, 3 mi SE of Roosevelt
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -98.983

Hail, Kiowa

When
June 5, 5:40 PM CST
Where
Kiowa County, 4 mi SE of Roosevelt
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -98.967

Hail, Kiowa

When
June 5, 5:41 PM CST
Where
Kiowa County, 6 mi N of Mountain Park
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.783, -98.950

Hail was observed on Highway 183.

Hail, Kiowa

When
June 5, 5:43 PM CST
Where
Kiowa County, 5 mi SSE of Roosevelt
Measured
3 in hail
Reported by
AMATEUR RADIO
Coordinates
34.783, -98.983

Hail, Kiowa

When
June 5, 5:52 PM CST
Where
Kiowa County, 9 mi ESE of Roosevelt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.800, -98.883

Hail was observed one mile west of Highway 54.

Hail, Kiowa

When
June 5, 6:08 PM CST
Where
Kiowa County, 4 mi N of Mountain Park
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
34.750, -98.950

Tornado, Kiowa

When
June 5, 6:25 PM CST to 6:26 PM CST
Where
Kiowa County, 2 mi W of Mountain Park
Rating
F0
Path length
0.3 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
34.700, -98.983

Numerous storm chasers and media personnel observed this tornado. No damage was reported.

Hail, Kiowa

When
June 5, 6:30 PM CST
Where
Kiowa County, 4 mi NNW of Mountain Park
Measured
0.88 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
34.750, -98.983

Hail was reported at the Great Plains State Park.

Hail, Kiowa

When
June 5, 6:35 PM CST
Where
Kiowa County, 4 mi NNW of Mountain Park
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.750, -98.983

Hail was reported at the Great Plains State Park.

Tornado, Kiowa

When
June 5, 6:36 PM CST to 6:39 PM CST
Where
Kiowa County, 5 mi W of Mountain Park
Rating
F1
Path length
1 mi
Path width
50 yd
Property damage
$15,000
Reported by
STORM CHASER
Coordinates
34.700, -99.033

This tornado was observed by numerous chasers and media personnel. The tornado caused major roof damage to one home. Another home received light roof damage. A barn was also destroyed. Trees and limbs were also reported down. One home was located 5 miles west and 1.2 miles south of Mountain Park. The second home was located 5 miles west and 1.5 miles south of Mountain Park. The destroyed barn was located 5 miles west and 1.75 miles south of Mountain Park.

Hail, Kiowa

When
June 5, 6:39 PM CST
Where
Kiowa County, 3 mi N of Roosevelt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.900, -99.017

Hail, Kiowa

When
June 5, 6:39 PM CST
Where
Kiowa County, 4 mi W of Roosevelt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.083

Hail, Kiowa

When
June 5, 6:46 PM CST
Where
Kiowa County, Mountain Park
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -98.950

Hail, Kiowa

When
June 5, 6:47 PM CST
Where
Kiowa County, Mountain Park
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -98.950

Hail, Kiowa

When
June 5, 6:51 PM CST
Where
Kiowa County, Mountain Park
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -98.950

Hail, Kiowa

When
June 5, 6:53 PM CST
Where
Kiowa County, Mountain Park
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -98.950

Thunderstorm Wind, Kiowa

When
June 5, 6:58 PM CST
Where
Kiowa County, 1 mi W of Snyder
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.650, -98.967

Hail, Kiowa

When
June 5, 7:13 PM CST
Where
Kiowa County, 5 mi W of Mountain Park
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -99.033

Hail, Jackson

When
June 5, 7:38 PM CST
Where
Jackson County, Altus Afb
Measured
0.75 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
34.650, -99.267

Hail, Kiowa

When
June 5, 7:44 PM CST
Where
Kiowa County, 4 mi S of Snyder
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.600, -98.950

Hail was reported on Highway 183.

Hail, Jackson

When
June 5, 7:45 PM CST
Where
Jackson County, 1 mi E of Friendship
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -99.217

Hail, Jackson

When
June 5, 7:55 PM CST
Where
Jackson County, Altus Muni Arpt
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -99.333

Hail, Jackson

When
June 5, 7:56 PM CST
Where
Jackson County, Altus Afb
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -99.267

Hail, Tillman

When
June 5, 8:18 PM CST
Where
Tillman County, 1 mi W of Manitou
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.500, -99.000

Thunderstorm Wind, Tillman

When
June 5, 8:25 PM CST
Where
Tillman County, 4 mi S of Tipton
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.450, -99.133

Wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
June 5, 8:36 PM CST
Where
Tillman County, Frederick Arpt
Measured
64 kt (74 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.350, -98.983

Wind gust was measured by the KFDR AWOS.

Thunderstorm Wind, Tillman

When
June 5, 8:40 PM CST
Where
Tillman County, Frederick
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.383, -99.017

Thunderstorm Wind, Tillman

When
June 5, 8:40 PM CST to 9:00 PM CST
Where
Tillman County, Frederick
Measured
69 kt (79 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -99.017

A two foot diameter tree and several large tree limbs were downed. A fence was blown over and power poles were downed.

Thunderstorm Wind, Tillman

When
June 5, 9:15 PM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -98.683

Eight inch diameter tree limbs were downed.

Thunderstorm Wind, Tillman

When
June 5, 9:17 PM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.233, -98.683

Thunderstorm Wind, Comanche

When
June 5, 9:30 PM CST
Where
Comanche County, 3 mi NNW of Elgin
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.817, -98.300

Thunderstorm Wind, Cotton

When
June 5, 9:30 PM CST
Where
Cotton County, 2 mi W of Randlett
Measured
52 kt (60 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.183, -98.500

Wind gust was measured near Interstate 44.

Thunderstorm Wind, Cotton

When
June 5, 9:45 PM CST
Where
Cotton County, 4 mi N of Devol
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.233, -98.583

Thunderstorm Wind, Jefferson

When
June 5, 10:06 PM CST
Where
Jefferson County, 5 mi W of Waurika
Measured
52 kt (60 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.167, -98.083

Thunderstorm Wind, Cotton

When
June 5, 10:15 PM CST
Where
Cotton County, Randlett
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -98.467

Power poles were downed.

Hail, Grant

When
June 6, 1:40 AM CST
Where
Grant County, Jefferson
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.717, -97.783

Hail, Kay

When
June 6, 1:58 AM CST
Where
Kay County, Blackwell
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.800, -97.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456812, 5456813, 5456814, 5456815, 5456816, 5456817, 5456818, 5456819, 5456869, 5456870, 5456871, 5456872, 5456873, 5456874, 5456875, 5456945, 5456876, 5456877, 5456946, 5456878, 5456879, 5456880, 5456881, 5456882, 5456883, 5456884, 5456885, 5456886, 5456887, 5456888, 5456889, 5456890, 5456891, 5456892, 5456893, 5456894, 5456895, 5456896, 5456897, 5456898, and more.